Alert archive / Michigan / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 36, NWS Gaylord, MI
NWS Gaylord, MI issued this severe thunderstorm warning at Sep 17, 2012, 5:59 PM EDT for Alpena County, Montmorency County, Presque Isle County, Michigan. It was in force for 58 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 17, 2012, 5:59 PM EDT (21:59 UTC)
- Expired
- Sep 17, 2012, 6:57 PM EDT
- In force
- 58 min
- Issued by
- NWS Gaylord, MI
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Alpena County, MI, Montmorency County, MI, Presque Isle County, MI
The radar
The NCL Michigan radar (KAPX), 94 km from the middle of the area, began a volume at 22:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Alpena, MI (KAPX), launched 12:00Z, 10.0 hours before the alert went out and 105 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1469 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 113 m²/s²
- 0-3 km storm-relative helicity
- 147 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
729
WUUS53 KAPX 172159
SVRAPX
MIC007-119-141-172300-
/O.NEW.KAPX.SV.W.0036.120917T2159Z-120917T2300Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GAYLORD MI
559 PM EDT MON SEP 17 2012
THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN ALPENA COUNTY IN NORTHERN LOWER MICHIGAN...
NORTHEASTERN MONTMORENCY COUNTY IN NORTHERN LOWER MICHIGAN...
SOUTHEASTERN PRESQUE ISLE COUNTY IN NORTHERN LOWER MICHIGAN...
* UNTIL 700 PM EDT
* AT 555 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
GRASS LAKE...OR 10 MILES NORTH OF ATLANTA...AND MOVING NORTHEAST AT
30 MPH.
* LOCATIONS IMPACTED INCLUDE...
ROGERS CITY...LONG LAKE...ROYSTON...BISMA TOWNSHIP...HAWKS...
METZ...HAGENSVILLE...POSEN AND THOMPSONS HARBOR STATE PARK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 4533 8345 4502 8407 4516 8423 4543 8382
4542 8376 4542 8371 4537 8363 4536 8359
4537 8353 4535 8351 4536 8349
TIME...MOT...LOC 2159Z 231DEG 27KT 4516 8404
WIND...HAIL 60MPH 1.00IN
$$2 follow-up statements
222
WWUS34 KAPX 172237
SVSAPX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GAYLORD MI
637 PM EDT MON SEP 17 2012
MIC007-119-141-172300-
/O.CON.KAPX.SV.W.0036.000000T0000Z-120917T2300Z/
MONTMORENCY MI-ALPENA MI-PRESQUE ISLE MI-
637 PM EDT MON SEP 17 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CENTRAL
PRESQUE ISLE...NORTHWESTERN ALPENA AND NORTHEASTERN MONTMORENCY
COUNTIES UNTIL 700 PM EDT...
AT 632 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR LONG
LAKE...OR 13 MILES WEST OF LACHINE...MOVING NORTHEAST AT 50 MPH.
LOCATIONS IMPACTED INCLUDE...
ROGERS CITY...BISMA TOWNSHIP...HAWKS...METZ...POSEN...HAGENSVILLE
AND THOMPSONS HARBOR STATE PARK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 4518 8374 4507 8396 4517 8412 4543 8381
4542 8376 4542 8371 4537 8363 4536 8359
4537 8353 4535 8351
TIME...MOT...LOC 2237Z 221DEG 43KT 4519 8392
WIND...HAIL 60MPH 1.00IN
$$229
WWUS34 KAPX 172257
SVSAPX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GAYLORD MI
657 PM EDT MON SEP 17 2012
MIC007-119-141-172307-
/O.CAN.KAPX.SV.W.0036.000000T0000Z-120917T2300Z/
MONTMORENCY MI-ALPENA MI-PRESQUE ISLE MI-
657 PM EDT MON SEP 17 2012
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL PRESQUE ISLE...
NORTHWESTERN ALPENA AND NORTHEASTERN MONTMORENCY COUNTIES IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED.
LAT...LON 4518 8374 4507 8396 4517 8412 4543 8381
4542 8376 4542 8371 4537 8363 4536 8359
4537 8353 4535 8351
TIME...MOT...LOC 2257Z 231DEG 27KT 4543 8356
WIND...HAIL <50MPH <.50IN
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gaylord, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 17, 4:22 PM EDT, 1 hour 37 minutes earlier.
Area forecast discussion, Sep 17, 4:22 PM EDT, 1 hour 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GAYLORD MI
422 PM EDT MON SEP 17 2012
.SYNOPSIS...
ISSUED AT 421 PM EDT MON SEP 17 2012
SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE INTO THIS
EVENING...AHEAD OF A STRONG COLD FRONT. BEHIND THIS FRONT...MUCH
COLDER AIR AND LAKE INDUCED RAIN SHOWERS...WILL BE EVIDENT TONIGHT
AND TUESDAY...AS THE SYSTEM EXITS EAST OF THE REGION. ANOTHER PLAINS
SYSTEM WILL PUSH INTO THE STATE THURSDAY...GENERATING ANOTHER ROUND
OF SHOWERS AND COOLER TEMPERATURES ACROSS NORTHERN MICHIGAN.
&&
.SHORT TERM...(THIS EVENING THROUGH TUESDAY)
ISSUED AT 421 PM EDT MON SEP 17 2012
17Z SURFACE ANALYSIS SHOWS COLD FRONT JUST ABOUT TO CLEAR THE EASTERN
END OF THE UPPER PENINSULA...EXTENDING SOUTH ALONG A PLN-LDM LINE
AND ON INTO SOUTHEAST WISCONSIN. LINE OF CONVECTION HAS CONTINUED
TO EXPAND ALONG THE FRONT ACROSS NORTHERN LOWER...WHILE POST
FRONTAL RAINFALL SPREADS INTO CHIPPEWA/MACKINAC COUNTIES.
STRONG SHORT WAVE TROUGH CROSSING THE NORTHERN PLAINS THIS AFTERNOON
WILL SWING EAST INTO THE UPPER MIDWEST/UPPER GREAT LAKES TONIGHT...
WHICH IN TURN WILL PUSH THE COLD FRONT THROUGH LOWER MICHIGAN
LATER THIS EVENING. COLD AIR THEN POURS IN BEHIND THE FRONT...SO
WILL FIRST BE DEALING WITH PRECIPITATION ASSOCIATED WITH THE FRONT
(ON BOTH SIDES)...THEN TRANSITIONING TO MORE SHOWERY WEATHER LATER
TONIGHT INTO TUESDAY WITH THE ARRIVAL OF THE COLD AIR.
TONIGHT...AS THE COLD FRONT CONTINUES TO PROGRESS ACROSS LOWER
MICHIGAN...IT IS MOVING THROUGH AN INCREASINGLY UNSTABLE AIR MASS
WITH DEW POINTS HAVING CLIMBED INTO THE MID 50S ACROSS NORTHEAST
LOWER. PRE-EXISTING STEEP MID LEVEL LAPSE RATES AND MID LEVEL
COOLING OCCURRING AHEAD OF THE APPROACHING SHORT WAVE TROUGH
RESULTING IN MLCAPE VALUES AROUND 1000J/KG WITH MINIMAL CINH ACROSS
NORTH CENTRAL/NORTHEAST LOWER MICHIGAN. THIS WILL KEEP THE THREAT
FOR THUNDERSTORMS GOING EAST OF A CAD-SLH LINE THROUGH EARLY
EVENING. STEEP LAPSE RATES AND DECENT SHEAR HELPING PRODUCE HAIL
WITH THE STRONGER STORMS...INCLUDING GOLF BALLS NEAR ROGERS CITY
EARLIER. MEANWHILE...FRONTOGENETICALLY ENHANCED POST-FRONTAL RAIN
BAND WILL CONTINUE TO SPREAD ACROSS THE FORECAST AREA FROM THE WEST
THIS EVENING. SYNOPTIC RAIN EXPECTED TO PULL OUT OF EASTERN
UPPER/NORTHWEST LOWER AFTER MIDNIGHT...BY WHICH TIME LOW LEVEL COLD
ADVECTION WILL BE INCREASING OVERLAKE INSTABILITY AS 850MB
TEMPERATURES DROP BELOW 5C ON LAKE MICHIGAN...AND NEAR OR BELOW ZERO
ON LAKE SUPERIOR. DOESN'T APPEAR THAT NORTHERLY TRAJECTORIES WILL
BE FAVORABLE FOR LAKE INDUCED SHOWERS INTO EASTERN UPPER
TONIGHT...BUT WILL BE INTO AREAS ALONG/WEST OF US-131 IN NORTHWEST
LOWER AS INVERSION HEIGHTS CLIMB ABOVE 800MB.
TUESDAY...NORTHERLY FLOW LAKE EFFECT RAIN SHOWERS EXPECTED TO BE
ONGOING TUESDAY MORNING OFF LAKE MICHIGAN INTO NORTHWEST LOWER...AND
POSSIBLY CLIPPING WESTERN PORTIONS OF CHIPPEWA/MACKINAC COUNTIES.
CURRENT INDICATIONS OFF LAKE HURON ARE THAT INVERSION HEIGHTS WILL
BE ON THE LOW SIDE...THUS CLOUD DEPTHS MAY STRUGGLE TO BE DEEP
ENOUGH TO SUPPORT PRECIPITATION. SO THE MAIN FOCUS FOR SHOWERS ON
TUESDAY WILL BE ACROSS NORTHWEST LOWER...WHERE LAKE EFFECT SHOWERS
WILL BE ENHANCED BY DIURNAL HEATING. COOLER AND BREEZY ON TUESDAY
FROM THE NORTHWEST...WITH AFTERNOON HIGHS MOSTLY IN THE 50S (AROUND
60 NEAR SAGINAW BAY WITH DOWNSLOPING FLOW).
.LONG TERM...(TUESDAY NIGHT THROUGH MONDAY)
ISSUED AT 421 PM EDT MON SEP 17 2012
TUESDAY NIGHT...THE WINDS IN THE EVENING START OFF NNW AND WITH THE
-2C AIR AT 850 MB, WOULD EXPECT THAT THE 22C DELTA T AND THE 80% RH
IN THE 850-700 MB LAYER WILL SUPPORT GOOD LAKE EFFECT RAIN SHOWERS.
THE WINDS SHIFT PRETTY QUICKLY THROUGH THE NIGHT BECOMING NW BY 03Z,
WNW AROUND 06Z, W AROUND 09Z BEFORE RAPIDLY BACKING TO THE SW BY
12Z. AT THE SAME TIME THE 850-700 MB LAYER RH DROPS TO AROUND 40% BY
12Z AS WELL AND THE TEMPERATURES ARE BEGINNING TO WARM WAS WELL. SO
THERE WILL BE ISOLATED TO SCATTERED SHOWERS WITH THE RAIN SHOWERS
GENERALLY STARTING OUT NEAR TVC AND THEN GRADUALLY MOVING TOWARD
GAYLORD, THEN PETOSKEY, BEFORE ENDING. OF COURSE, THESE ARE LAKE
EFFECT SHOWERS, SO WE'LL SEE IF THEY STOP THEN OR IF IT TAKES A
WHILE INTO WEDNESDAY MORNING.
WEDNESDAY...IF THE RAIN SHOWERS STOP THEN THE MORNING SHOULD START
OFF DRY, WITH A FEW CLOUDS, BUT BY THE AFTERNOON, IT LOOKS LIKE THE
CLOUDS WILL BE MOVING INTO FORECAST AREA WITH MOISTURE INCREASING,
ESPECIALLY IN E UPPER. THIS, WITH THE SW FLOW CROSSING THE 850 MB
ISOTHERMS, WILL PRODUCE SOME ISENTROPIC UPGLIDE WHICH WILL BRING LOW
CHANCES FOR RAIN INTO THE NW LOWER AND E UPPER AFTER 18Z.
WEDNESDAY NIGHT...THE CHANCES FOR THE RAIN TO START WILL BE AROUND
00Z AS THE COLD FRONT APPROACHES. LOOKS LIKE THAT WITH THE DYNAMIC
LIFT AND THE UNDERCUTTING COLD FRONT THAT THE RAIN SHOULD BE IN
SHOWER FORM. LOOKED AT THE THUNDER POTENTIAL, WITH THE 500 MB
TEMPERATURES STILL AROUND -18C, NOT A LOT OF INSTABILITY WITH THIS
SO WILL LEAVE THE THUNDER OUT, IF THE 500 MB TEMPERATURES GET AROUND
-25C, THEN WE MIGHT HAVE SOMETHING.
THURSDAY...THE FRONT WILL CONTINUE TO TRAVEL OUT OF THE FORECAST
AREA, AND THE 850 MB TEMPERATURES WILL AGAIN FALL BELOW +5C, WHICH
WITH THE LAKE TEMPERATURES AROUND 20C, WE SHOULD EASILY ACHIEVE
14-15C DELTA TS. ADD INTO THE MIX ANOTHER 500 MB TROUGH, LOOKS LIKE
RAIN SHOWERS WILL CONTINUE THROUGH THE DAY. OVERNIGHT, LOOKS LIKE
THE EVENING THERE MIGHT BE A BREAK, HOWEVER, WITH THE SW FLOW AND
THE DELTA TS AROUND 15C STILL, WILL EXPECT THAT RAIN SHOWERS WILL
CONTINUE TO BE SCATTERED AROUND THE REGION. THE NEXT LOW PRESSURE
SYSTEM APPROACHES BY 12Z, SO THE CHANCES FOR RAIN MAY RAMP UP AS WE
GET CLOSER TO DAWN.
EXTENDED (FRIDAY THROUGH SUNDAY)...THIS IS LOOKING LIKE A VERY FALL
LIKE PATTERN WITH RAIN SHOWERS AND COOLER AIR FILTERING INTO N
MICHIGAN FROM CANADA OVER THE NEXT WEEK. FRIDAY, A 500 MB JET STREAK
WITH THE LFQ OF THE JET OVER N LOWER COULD ADD TO THE UPLIFT AND
WITH THE 500 MB TEMPERATURES IN THE -25C RANGE. THERE COULD BE SOME
THUNDER, BUT AT THIS TIME WILL KEEP IT AS RAIN SHOWERS. OVERNIGHT,
ANOTHER SHORTWAVE BEGINS TO ROTATE INTO THE BASE OF THE MAIN 500 MB
TROUGH AND INTO THE WESTERN GREAT LAKES. THIS IS DIFFERENT FROM
YESTERDAY'S RUN WHICH SHOWED ONE MODEL LIFTING THE TROUGH AND THE
OTHER CUTTING IT OFF. IN ANY CASE SCATTERED RAIN SHOWERS. SATURDAY,
WITH THE LOW LEVEL MOISTURE AND THE COLD AIR MOVING INTO THE REGION.
THERE WILL BE SOME LAKE EFFECT RAIN SHOWERS. SUNDAY, WITH THE 850 MB
TEMPERATURES BETWEEN -2C AND 0C, WILL EXPECT THAT THE WARMTH OF THE
LAKES WILL HELP TO FORCE SOME TROUGHING AT THE SFC, AND WITH THE
MOISTURE, WILL EXPECT THAT THERE WILL BE A CHANCE OF LE RAIN
SHOWERS. DRY AIR MOVES INTO THE REGION OVERNIGHT. MONDAY, A FRONT
MOVES INTO THE REGION FROM CANADA, THE MODELS DISAGREE ABOUT THE
MOISTURE AND WHETHER THERE WILL BE ANY HELP FROM THE 500 MB LOW TO
THE NORTH. ECMWF SHOWS A SHORTWAVE PUSHING THE FRONT SOUTH, THE GFS
HAS THE SHORTWAVE EAST OF THE REGION, AND DRY AIR PUSHING INTO THE
FORECAST AREA. WILL HAVE LOW CHANCES.
&&
.MARINE...
ISSUED AT 421 PM EDT MON SEP 17 2012
WINDS SHIFTING FROM SOUTHWEST TO NORTHWEST BEHIND A COLD FRONT
PASSING ACROSS NORTHERN MICHIGAN AT LATE AFTERNOON. STRONG COLD
ADVECTION BEHIND THE FRONT WILL ALLOW WINDS TO INCREASE TONIGHT
FROM THE NORTHWEST...NECESSITATING SMALL CRAFT ADVISORIES FOR
NORTHERN LAKES MICHIGAN AND HURON TONIGHT INTO TUESDAY. MAY ALSO
NEED TO EXTEND THESE ADVISORIES INTO WHITEFISH BAY ON TUESDAY.
SOME THREAT FOR WATERSPOUTS AS WELL ON NORTHERN LAKE MICHIGAN
SOUTH OF GRAND TRAVERSE LIGHT LATER TONIGHT INTO TUESDAY.
&&
.APX WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LH...SMALL CRAFT ADVISORY FROM MIDNIGHT TONIGHT TO 5 PM EDT TUESDAY
FOR LHZ347>349.
LM...SMALL CRAFT ADVISORY FROM 8 PM THIS EVENING TO 5 PM EDT TUESDAY
FOR LMZ323-342-344>346.
LS...NONE.
&&
SYNOPSIS...NTS
SHORT TERM...JPB
LONG TERM...JSL
MARINE...JPBHazardous weather outlook, Sep 17, 4:10 PM EDT, 1 hour 49 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GAYLORD MI 410 PM EDT MON SEP 17 2012 LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ008-015>036-041-042- 181145- STRAITS OF MACKINAC-ST IGNACE TO FALSE DETOUR CHANNEL- MACKINAC BRDG TO PRESQUE ISLE LT-PRESQUE ISLE LT TO STURGEON PT- STURGEON PT TO ALABASTER-GRAND TRAVERSE BAY- SEUL CHOIX PT TO MACKINAC BRDG-NORWOOD TO MACKINAC BRDG- SLEEPING BEAR PT TO GRAND TRAVERSE LT-PT BETSIE TO SLEEPING BEAR PT- MANISTEE TO PT BETSIE-WHITEFISH BAY-ST. MARYS RIVER-CHIPPEWA- MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-LEELANAU-ANTRIM- OTSEGO-MONTMORENCY-ALPENA-BENZIE-GRAND TRAVERSE-KALKASKA-CRAWFORD- OSCODA-ALCONA-MANISTEE-WEXFORD-MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO- GLADWIN-ARENAC- 410 PM EDT MON SEP 17 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN LOWER MICHIGAN... EASTERN UPPER MICHIGAN...AND ADJACENT NEARSHORE WATERS OF LAKE MICHIGAN...LAKE HURON AND LAKE SUPERIOR. .DAY ONE...TONIGHT. SCATTERED THUNDERSTORMS WILL CONTINUE ACROSS NORTHERN LOWER MICHIGAN THROUGH 10 PM. SOME OF THE STRONGER STORMS MAY PRODUCE HAIL TO ONE AND ONE HALF INCHES DIAMETER...AND WIND GUSTS IN EXCESS OF 45 MPH. THE GREATEST THREAT FOR LARGE HAIL WILL BE EAST OF A CADILLAC TO CHEBOYGAN LINE. ISOLATED WATERSPOUTS ARE POSSIBLE ON NORTHERN LAKE MICHIGAN OVERNIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. ISOLATED WATERSPOUTS ARE POSSIBLE ON NORTHERN LAKE MICHIGAN TUESDAY. THERE IS AN ENHANCED RISK FOR RIP CURRENTS ALONG LAKE MICHIGAN BEACHES SOUTH OF GRAND TRAVERSE LIGHT TUESDAY. A COLD AIR MASS WILL BE IN PLACE TUESDAY. HIGH PRESSURE AND LIGHT WINDS EXPECTED FOR TUESDAY NIGHT WILL BRING THE POTENTIAL FOR A FROST/FREEZE EVENT WEDNESDAY MORNING FOR SEVERAL COMMUNITIES. HOWEVER...UNCERTAINTY REMAINS ABOUT CLOUD COVER AND WHETHER OR NOT WINDS GO CALM...WHICH WILL PLAY A LARGE ROLE IN DETERMINING HOW COLD TEMPERATURES GET. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ASKED TO RELAY ANY REPORTS OF HAIL OF HIGHS WINDS ASSOCIATED WITH THUNDERSTORMS THIS AFTERNOON AND EVENING TO THE NATIONAL WEATHER SERVICE. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/APX (ALL LOWERCASE) JPB
In the hours before
Local storm report, Sep 17, 2:46 PM EDT, 3 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
246 PM EDT MON SEP 17 2012
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0203 PM HAIL ROGERS CITY 45.42N 83.83W
09/17/2012 E0.70 INCH PRESQUE ISLE MI DEPT OF HIGHWAYS
TIME ESTIMATED FROM RADAR.
&&
EVENT NUMBER APX1200788
HALBLAUBLocal storm report, Sep 17, 2:53 PM EDT, 3 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
253 PM EDT MON SEP 17 2012
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0252 PM HAIL ALBA 44.98N 84.97W
09/17/2012 M0.25 INCH ANTRIM MI SPOTTER
JUST ENDED. LASTED LESS THAN 5 MIN.
&&
EVENT NUMBER APX1200789
HALBLAUBLocal storm report, Sep 17, 3:15 PM EDT, 2 hours 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
315 PM EDT MON SEP 17 2012
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0152 PM HAIL 4 NE MILLERSBURG 45.37N 84.00W
09/17/2012 E1.75 INCH PRESQUE ISLE MI PUBLIC
PUBLIC REPORTED GOLF BALL SIZED HAIL ON M 68 BETWEEN
ROGERS CITY AND MILLERSBURG. TIME ESTIMATED FROM RADAR.
&&
EVENT NUMBER APX1200790
NTSLocal storm report, Sep 17, 3:20 PM EDT, 2 hours 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
320 PM EDT MON SEP 17 2012
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0207 PM HAIL 4 SW FIFE LAKE 44.53N 85.41W
09/17/2012 M0.70 INCH GRAND TRAVERSE MI PUBLIC
DIME SIZED HAIL REPORTED JUST WEST OF WALTON AT M 113
AND US 131.
&&
EVENT NUMBER APX1200791
NTSLocal storm report, Sep 17, 5:23 PM EDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
523 PM EDT MON SEP 17 2012
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0500 PM HAIL WALLOON LAKE 45.27N 84.92W
09/17/2012 M0.25 INCH CHARLEVOIX MI SPOTTER
&&
EVENT NUMBER APX1200792
NTSLocal storm report, Sep 17, 5:47 PM EDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
547 PM EDT MON SEP 17 2012
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0500 PM FUNNEL CLOUD WALLOON LAKE 45.27N 84.92W
09/17/2012 CHARLEVOIX MI SPOTTER
&&
EVENT NUMBER APX1200793
NTSThe office that day
Everything else NWS Gaylord, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 17, 4:32 AM EDT | Small Craft Advisory | APX | 48 hr | |
| Sep 17, 9:54 AM EDT | Special Marine Warning | APX | 66 min | |
| Sep 17, 10:21 AM EDT | Severe Thunderstorm Warning | APX | Charlevoix | 14 min |
| Sep 17, 11:08 AM EDT | Special Marine Warning | APX | 67 min | |
| Sep 17, 1:48 PM EDT | Severe Thunderstorm Warning | APX | Presque Isle | 28 min |
| Sep 17, 1:50 PM EDT | Special Marine Warning | APX | 36 min | |
| Sep 17, 4:03 PM EDT | Severe Thunderstorm Warning | APX | Presque Isle | 42 min |
| Sep 17, 4:35 PM EDT | Special Marine Warning | APX | 40 min |
Nearby
Severe Thunderstorm Warnings in Michigan, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.